Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 133, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 28, 2005, 4:19 AM CDT for Mayes County, Oklahoma. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 28, 2005, 4:19 AM CDT (09:19 UTC)
- Expired
- Apr 28, 2005, 4:39 AM CDT
- In force
- 20 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Mayes County, OK
The radar
The Tulsa radar (KINX), 47 km from the middle of the area, began a volume at 09:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.3 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2267 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 280919 SVRTSA OKC097-280945- /O.NEW.KTSA.SV.W.0133.050428T0919Z-050428T0945Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 419 AM CDT THU APR 28 2005 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MAYES COUNTY IN NORTHEAST OKLAHOMA * UNTIL 445 AM CDT * AT 414 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTH OF PENSACOLA... MOVING EAST AT 60 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...LANGLEY. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3645 9521 3628 9513 3632 9501 3652 9506 $$
1 follow-up statement
000 WWUS54 KTSA 280939 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 440 AM CDT THU APR 28 2005 OKC097-280950- /O.CAN.KTSA.SV.W.0133.000000T0000Z-050428T0945Z/ MAYES OK- 440 AM CDT THU APR 28 2005 ...THE SEVERE THUNDERSTORM WARNING FOR MAYES COUNTY HAS BEEN CANCELLED... THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. LAT...LON 3645 9521 3628 9513 3632 9501 3652 9506 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 3:34 AM CDT, 45 minutes earlier.
Area forecast discussion, Apr 28, 3:34 AM CDT, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 334 AM CDT THU APR 28 2005 .DISCUSSION... STRONG LOW LEVEL JET HAS SUSTAINED OVERNIGHT CONVECTION WITH QUICK WEST TO EAST PROGRESSION...LEAVING FIRST PERIOD POPS A LAST MINUTE CALL CONCERNING MORNING CONVECTION. SURFACE LOW TO TRACK ACROSS THE AREA THIS MORNING WITH COLD FRONT SLIDING THROUGH MUCH OF EASTERN OKLAHOMA BY LATE AFTERNOON. VEERED LOW LEVEL FLOW AHEAD OF THE BOUNDARY WILL LIMIT CONVERGENCE UNDERNEATH A HEALTHY CAP. LOW THUNDERSTORM CHANCES ACROSS FAR SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS FOR EARLY EVENING ALONG THE FRONT CONVECTION...WITH AN ASSOCIATED THREAT OF SEVERE WEATHER THOUGH UNCERTAINTY IN THESE STORMS DEVELOPING WILL KEEP RISK LIMITED. THE NEXT SURFACE LOW DEVELOPS TO OUR WEST DURING THE EVENING AHEAD OF A STRONGER MID LEVEL WAVE. POTENTIAL FOR A MORE DELAYED EJECTION OF THIS SURFACE LOW ALONG THE FRONTAL BOUNDARY MAY ALSO DELAY ONSET OF STRONG WARM ADVECTION IN ITS ADVANCE. FAR NORTHWEST ARKANSAS WILL HAVE THE GREATEST CHANCES OF OVERNIGHT CONVECTION...AND BEING NEAR THE DEEPER MOISTURE WITHIN FRONTAL ZONE ALONG WITH STEEPENING LAPSE RATES WILL HEIGHTEN THE SEVERE WEATHER RISK WITH THESE STORMS. LARGE HAIL APPEARS TO BE THE PRIMARY THREAT. WIDE RANGE IN OVERNIGHT LOWS ACROSS THE FORECAST AREA. THIS SECONDARY SURFACE LOW TRACKS ACROSS THE AREA FRIDAY MORNING...WITH CLOUDY AND COLD NORTH AND A BRIEF WARM UP SOUTH BEFORE FRONT MAKES THE FINAL PUSH THROUGH THE AREA BY EARLY AFTERNOON. UNUSUAL YET POSSIBLE FOR STEADY OR FALLING TEMPS ACROSS THE NORTH FRIDAY AFTERNOON. PRECIP CHANCES WILL BE CONFINED TO NORTHERN LOCATIONS IN WRAP AROUND PRECIP BEHIND DEPARTING LOW. FRIDAY AFTERNOON CONVECTION LOOKS TO FIRE EAST OF THE FORECAST AREA. COLD FRIDAY NIGHT WITH LATE SEASON PATCHY FROST AGAIN POSSIBLE. CONTINUED BELOW NORMAL TEMPS THROUGH THE WEEKEND...WITH A BRIEF PERIOD OF RETURN FLOW AHEAD OF NEXT COLD FRONT. CONTINUED WITH CHANCE POPS FOR EARLY NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... TUL 75 50 59 37 / 20 50 60 10 FSM 83 58 75 41 / 20 40 50 10 MLC 84 57 67 38 / 10 30 20 10 BVO 69 48 55 33 / 20 50 70 10 FYV 74 52 62 34 / 30 60 60 10 BYV 73 50 57 38 / 60 60 80 20 MKO 79 54 67 37 / 20 40 50 10 MIO 70 47 55 34 / 50 60 80 10 F10 79 54 61 38 / 10 40 30 10 HHW 85 64 77 42 / 20 20 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM FORECASTER ID= 12 LONG TERM FORECASTER ID= 07
Hazardous weather outlook, Apr 27, 11:40 PM CDT, 4 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1140 PM CDT WED APR 27 2005
ARZ001-002-010-011-019-020-029-OKZ049-053>076-281000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1140 PM CDT WED APR 27 2005
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS...MAINLY NORTH
OF INTERSTATE 40.
ONSET...ONGOING.
DISCUSSION...
WIDELY SCATTERED THUNDERSTORMS HAVE DEVELOPED LATE THIS EVENING OVER
PARTS OF EASTERN OKLAHOMA...IN ASSOCIATION WITH A 50 KNOT LOW-LEVEL
JET. THUNDERSTORMS ARE EXPECTED TO GRADUALLY INCREASE IN AREAL
COVERAGE OVER THE NEXT FEW HOURS AS THEY MOVE QUICKLY TO THE EAST. A
FEW STORMS MAY BE CAPABLE OF PRODUCING MARGINALLY SEVERE HAIL.
THUNDERSTORMS SHOULD MOVE EAST OF THE AREA TOWARD 6 AM.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
DUE TO THE ISOLATED NATURE OF THIS EVENT...SPOTTER ACTIVATION IS NOT
EXPECTED.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...SEVERE THUNDERSTORM POTENTIAL.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
INSTABILITY WILL INCREASE THURSDAY AND FRIDAY WITH THUNDERSTORMS
BECOMING MORE LIKELY THURSDAY NIGHT AND FRIDAY. A POTENT SHORTWAVE
AND A WELL DEFINED DRY LINE AND COLD FRONT WILL PROMOTE THE
POSSIBILITY OF SEVERE WEATHER. HIGH PRESSURE WILL BUILD INTO THE
AREA FOR THE WEEKEND WITH THE CHANCES OF THUNDERSTORMS RETURNING
MONDAY.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGERS SHOULD BE PREPARED TO ACTIVATE SPOTTERS
THURSDAY NIGHT AND FRIDAY.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.In the hours before
Special weather statement, Apr 28, 2:53 AM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
253 AM CDT THU APR 28 2005
ARZ010-280830-
WASHINGTON AR-
253 AM CDT THU APR 28 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 330 AM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHWEST ARKANSAS
WASHINGTON
AT 253 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
CLYDE...MOVING EAST AT 45 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...WALNUT GROVE...HICKS...TUTTLE...
FAYETTEVILLE...WEST FORK...LINCOLN...PRAIRIE GROVE...ELKINS...
FARMINGTON...HOGEYE...MORROW...WOOLSEY...CLYDE...CANEHILL...DURHAM...
SULPHUR CITY...BLACK OAK...GREENLAND...VINEY GROVE AND GOSHEN.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.Special weather statement, Apr 28, 3:40 AM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
340 AM CDT THU APR 28 2005
OKZ060-280915-
TULSA OK-
340 AM CDT THU APR 28 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 415 AM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
SOUTH TULSA
AT 340 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
SOUTHEAST OF GLENPOOL...MOVING EAST AT 60 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...LEONARD...BIXBY...GLENPOOL
AND BROKEN ARROW.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Local storm report, Apr 28, 3:45 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
345 AM CDT THU APR 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 AM HAIL MUSKOGEE 35.75N 95.37W
04/28/2005 1.00 INCH MUSKOGEE OK LAW ENFORCEMENT
&&
RBDSpecial weather statement, Apr 28, 3:56 AM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
356 AM CDT THU APR 28 2005
ARZ010-011-280930-
MADISON AR-WASHINGTON AR-
356 AM CDT THU APR 28 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 430 AM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHWEST ARKANSAS
MADISON AND WASHINGTON
AT 356 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM SAVOY TO WEST FORK TO 5 MILES SOUTHEAST OF
WINSLOW...MOVING EAST AT 55 MPH.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Apr 28, 3:59 AM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
359 AM CDT THU APR 28 2005
OKZ067-068-280930-
CHEROKEE OK-WAGONER OK-
359 AM CDT THU APR 28 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 430 AM CDT
FOR THE FOLLOWING COUNTIES:
IN EAST CENTRAL OKLAHOMA
CHEROKEE
IN NORTHEAST OKLAHOMA
WAGONER
AT 359 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
NORTH OF PORTER...MOVING EAST AT 65 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...TAHLEQUAH...HULBERT...LOST CITY...
PEGGS...WAGONER...TULLAHASSEE...PORTER...OKAY AND REDBIRD.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Apr 28, 4:12 AM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
412 AM CDT THU APR 28 2005
OKZ062-280945-
MAYES OK-
412 AM CDT THU APR 28 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 445 AM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
MAYES
AT 412 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
NORTHEAST OF PRYOR...MOVING NORTHEAST AT 50 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...PRYOR...SALINA...SPAVINAW...
STRANG...ADAIR AND PENSACOLA.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 12:12 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 34 min |
| Apr 28, 2:44 AM CDT | Severe Thunderstorm Warning | TSA | Mayes, Wagoner | 38 min |
| Apr 28, 3:00 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee | 48 min |
| Apr 28, 3:13 AM CDT | Severe Thunderstorm Warning | TSA | Muskogee | 62 min |
| Apr 28, 3:16 AM CDT | Severe Thunderstorm Warning | TSA | Delaware | 29 min |
| Apr 28, 4:24 AM CDT | Severe Thunderstorm Warning | TSA | Delaware | 52 min |
| Apr 28, 5:01 AM CDT | Severe Thunderstorm Warning | TSA | Craig | 22 min |
| Apr 28, 5:41 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee | 37 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.